Alert archive / Montana / Tornado Warnings in 2000
Tornado Warning 12, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jul 8, 2000, 9:42 PM MDT for Phillips County, Montana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2000, 9:42 PM MDT (03:42 UTC)
- Expired
- Jul 8, 2000, 10:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 10:40 PM MDT | Hail 1.75 | Fourchette, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2294 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS55 KGGW 090342
TORGGW
MTC071-090445-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
942 PM MDT SAT JUL 8 2000
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PHILLIPS COUNTY IN NORTHEAST MONTANA
* UNTIL 1045 PM MDT
* AT 940 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 40 MILES EAST OF ZORTMAN...OR ABOUT 45 MILES SOUTH OF
MALTA...MOVING EAST AT 30 MPH.
* THE TORNADO PRODUCING STORM WILL REMAIN OVER...
RURAL SOUTHERN PHILLIPS COUNTY
VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED
WITH THIS STORM.
LAT...LON 4818 10842 4777 10884 4759 10790 4766 10745
4814 10746
.END
79What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jul 8, 8:17 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 8:17 PM MDT, 1 hour 25 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 817 PM MDT SAT JUL 8 2000 ...UPDATE FOR SVR WATCH COMING OUT FOR THE CWFA TONIGHT... SUPERCELLS OVR TFX CWFA WILL CONTINUE TO MOVE INTO OUR WESTERN ZONES. ENVIRONMENT IS PRETTY GOOD FOR CONTINUATION OF THE SUPERCELLS OVR OUR CWFA TONIGHT. GETTING WORRIED ABOUT FLASH FLOODING WITH THUNDERSTORMS. WILL ISSUE FLASH FLOOD WATCH FOR CENTRAL CWFA FOR TONIGHT. WILL REWORD THE POPS IN ZONES...AND ADD THE SVR WORDING TO THE ZONES. TEMPS AND WINDS LOOK GOOD. GGW TTTTT 060/083 060/083 058/083 060/087 061/091 946464/75631 GDV TTTTT 063/085 060/085 061/084 060/088 061/093 946464/75631 PROTON
In the hours before
Local storm report, Jul 8, 5:44 PM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0804 AM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXLocal storm report, Jul 8, 5:54 PM MDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
544 AM MDT SAT JUL 8 2000
TIME (MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0T804 PM 6 NW WIBAUX MT 1.75 INCH HAIL
07/08/00 WIBAUXThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:50 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jul 8, 8:38 PM MDT | Tornado Warning | GGW | Phillips | 67 min |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 59 min |
| Jul 8, 10:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 73 min |
| Jul 8, 10:45 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 60 min |
| Jul 8, 11:23 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 3 hr |
| Jul 8, 11:25 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 95 min |
| Jul 8, 11:39 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 96 min |
| Jul 9, 12:31 AM MDT | Severe Thunderstorm Warning | GGW | Prairie | 89 min |
| Jul 9, 1:13 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 9, 3:50 AM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 55 min |
| Jul 9, 12:23 PM MDT | Flash Flood Warning | GGW | McCone | 3 hr |
| Jul 9, 2:22 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 53 min |
| Jul 9, 3:03 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 57 min |
| Jul 9, 3:13 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 62 min |
| Jul 9, 3:40 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
| Jul 9, 3:56 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 64 min |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 3 hr |
| Jul 9, 4:13 PM MDT | Flash Flood Warning | GGW | Petroleum | 6 hr |
| Jul 9, 4:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 9, 4:43 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 62 min |
| Jul 9, 4:51 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 54 min |
| Jul 9, 4:57 PM MDT | Flash Flood Warning | GGW | Garfield, Valley | 6 hr |
| Jul 9, 5:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 69 min |
| Jul 9, 5:49 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
Nearby
Tornado Warnings in Montana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.